Oklahoma, 2011

Hail in Oklahoma, April 26, 2011

April 26, 2011 · NWS AMA · 5 events in 1 county or zone

Severe thunderstorms developed across the central Oklahoma Panhandle during the early evening hours producing hail. No damages or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms developed across the central Oklahoma Panhandle during the early evening hours producing hail. No damages or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 26, 3:09 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 26, 3:09 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT TUE APR 26 2011

.DISCUSSION...
ACTIVE WEATHER UNFOLDING ACROSS THE PANHANDLES THIS AFTERNOON...WITH
FIRE WEATHER IN THE SOUTHWEST TEXAS PANHANDLE AND SEVERE CONVECTION
ELSEWHERE.

AT DISCUSSION TIME...SURFACE TROUGH HAS NUDGED INTO THE WESTERN PART
OF THE TEXAS PANHANDLE. DRY SOUTHWESTERLY WINDS HAVE OVERTAKEN THESE
AREAS WITH DEWPOINTS FALLING INTO THE LOWER AND MIDDLE 20S. THESE
WESTERLY WINDS WILL BEGIN TO INCREASE AND MAY FLIRT WITH WIND
ADVISORY CRITERIA...BUT WILL FOREGO A WIND ADVISORY ATTM. TO THE
EAST...SOUTHEASTERLY UPSLOPE WINDS HAVE CREATED AN AREA OF INCREASED
LOW LEVEL CONVERGENCE ALONG SURFACE TROUGH. CONVECTION HAS ALL READY
FIRED THIS AFTERNOON ALONG AND EAST OF A LINE FROM TEXLINE TO
AMARILLO AS DEWPOINTS REMAIN IN THE LOWER TO MIDDLE 40S ACROSS THESE
AREAS. SPC MESOANALYSIS PAINTS AROUND 500 J/KG OF MLCAPE ACROSS THE
CENTRAL ZONES SO ANY STORM THAT DEVELOPS COULD AT TIMES APPROACH
SEVERE LIMITS WITH MAINLY A LARGE HAIL THREAT.

COLD FRONT WILL CONTINUE TO APPROACH THE PANHANDLES TONIGHT...WITH
WINDS FLIPPING OVER TO THE NORTHWEST AND NORTH. CHANCES FOR SHOWERS
AND STORMS WILL PERSIST INTO THE EVENING/OVERNIGHT AS UPPER LEVEL
DISTURBANCE TRAVERSES THE REGION. POP STRUCTURE WAS LARGELY RETAINED
BUT INCREASED PRECIP CHANCES TO CATEGORICAL ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND NORTHEAST TEXAS PANHANDLE WITH A SHARP
GRADIENT EXTENDING BACK TO THE SOUTHWEST WITH NON MENTIONABLE POPS
ACROSS THE SOUTHWEST TEXAS PANHANDLE. OVERNIGHT LOW TEMPS WILL RANGE
FROM THE UPPER 30S IN THE WEST TO UPPER 40S TO NEAR 50 IN THE EAST.
MAV/MET TEMPS GENERALLY ACCEPTED FOR TONIGHT. UPPER LEVEL TROUGH
SHOULD BE SHIFTING EAST OF THE REGION TOMORROW MORNING AND HELD ON TO
SOME LOW END RAIN CHANCES ACROSS THE NORTHEAST ZONES AS SHORTWAVE
TROUGH EXITS.

COOLER TEMPS IN STORE FOR WEDNESDAY IN WAKE OF THE COLD FRONT WHICH
MOVES THROUGH THE AREA TONIGHT. ANTICIPATING LOWER TO MIDDLE 60S
ACROSS MUCH OF THE REGION WITH BREEZY NORTHERLY WINDS THROUGH ABOUT
MIDDAY. GRADIENT BEGINS TO RELAX AS SURFACE HIGH PRESSURE SETTLES
INTO THE REGION LATE TOMORROW AFTERNOON. WINDS SHOULD GO FAIRLY LIGHT
ALONG WITH CLEARING SKIES WEDNESDAY NIGHT WHICH WILL ALLOW FOR A GOOD
RADIATIONAL COOLING NIGHT. TEMPS WILL FALL INTO THE 30S IN MOST SPOTS
EXPECT FOR POSSIBLY OFF THE CAPROCK IN THE SOUTHEAST TEXAS PANHANDLE.
LOCATIONS IN THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA
PANHANDLE MAY DEEP TO NEAR FREEZING. WILL NOT ISSUE A FREEZE WATCH AT
THIS TIME AND PASS CONCERNS ON TO THE NEXT SHIFT.

QUIET WEATHER EXPECTED ON THURSDAY AS DRY WNW FLOW WILL PREVAIL
ACROSS THE PANHANDLES. SHORTWAVE RIDGING WILL QUICKLY MOVE EAST OF
THE REGION AS UPPER LEVEL FLOW BECOMES MORE SOUTHWESTERLY IN ADVANCE
OF NEXT UPPER LEVEL STORM SYSTEM. MODELS CONCUR ON DEVELOPING A
SURFACE LOW ACROSS SOUTHEASTERN COLORADO WITH TROUGH EXTENDING
SOUTHWARD INTO THE PANHANDLES. SOUTHWEST WINDS WILL INCREASE WITH
WARMING TEMPS...WITH HIGHS CLIMBING INTO THE UPPER 80S AND LOWER 90S.
12Z MEX NUMBERS WERE INCREASED AS DOWNSLOPE COMPONENT SHOULD ALLOW
FOR A NICE WARMUP.

COLD FRONT MOVES THROUGH THE AREA SATURDAY WHICH MAY CAUSE A TEMP
GRADIENT FROM NORTH TO SOUTH...CURRENTLY TARGETING LOWER 60S IN THE
NORTHWEST TO NEAR 80 IN THE SOUTHEAST. COOLER TEMPS ON SUNDAY BEHIND
THE FRONT. PRECIP CHANCES DO NOT LOOK TOO GOOD IN THE EXTENDED SO
FORECAST WILL REMAIN DRY.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS EVENING
ACROSS THE SOUTHWEST TEXAS PANHANDLES AS WESTERLY WINDS INCREASE TO AROUND
25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES FALL BELOW
15 PERCENT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
FRIDAY AS DRY SOUTHWESTERLY WINDS INCREASE ACROSS THE PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                40  65  37  76  47 /  30   5   0   0   0
BEAVER OK                  44  63  36  76  48 /  80  20   0   0   0
BOISE CITY OK              38  60  33  74  42 /  40  10   0   0   0
BORGER TX                  44  67  42  76  49 /  40   5   0   0   0
BOYS RANCH TX              42  63  36  76  47 /  30   5   0   0   0
CANYON TX                  41  65  35  77  47 /  20   5   0   0   0
CLARENDON TX               45  67  41  77  50 /  30   5   0   0   0
DALHART TX                 37  62  31  75  45 /  30   5   0   0   0
GUYMON OK                  42  63  36  76  45 /  70  20   0   0   0
HEREFORD TX                39  65  35  78  48 /  10   5   0   0   0
LIPSCOMB TX                46  64  36  78  48 /  70  20   0   0   0
PAMPA TX                   41  64  39  75  48 /  40   5   0   0   0
SHAMROCK TX                47  67  40  77  49 /  40   5   0   0   0
WELLINGTON TX              49  69  42  78  50 /  30  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.

OK...NONE.

&&

11/10
Hazardous weather outlook, Apr 26, 2:12 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT TUE APR 26 2011

OKZ001>003-TXZ001>020-271100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
312 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY
BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING...MAINLY ALONG AND
NORTHEAST OF A DALHART TO CLAUDE LINE. LARGE HAIL AND STRONG WINDS
WILL BE THE PRIMARY THREATS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHWEST
TEXAS PANHANDLE TODAY DUE TO WEST WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS...MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND
DRY GRASSES. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHWEST TEXAS
PANHANDLE FROM NOON TO 8 PM. SURROUNDING THE RED FLAG AREA...ELEVATED
FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE NORTHWEST TEXAS
PANHANDLE AND MUCH OF THE CENTRAL TEXAS PANHANDLE WHERE WEST WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH MINIMUM RELATIVE
HUMIDITY VALUES OF 15 TO 20 PERCENT AND DRY GRASSES.

CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING DUE TO STRONG
WEST TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR JUST BELOW FREEZING
ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLE THURSDAY
MORNING.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
FRIDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY
WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS
EVENING...MAINLY ALONG AND NORTHEAST OF A DALHART TO CLAUDE LINE.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY.

SCHNEIDER

In the hours before

Local storm report, Apr 26, 2:18 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             5 NE PRINGLE            36.00N 101.39W
04/26/2011  E0.75 INCH       HUTCHINSON         TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1100239

SFJ
Special weather statement, Apr 26, 2:50 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT TUE APR 26 2011

OKZ002-262145-
TEXAS OK-
350 PM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR TEXAS COUNTY.

AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF EVA  THE THIS
STORM WAS WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 26, 3:08 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
408 PM CDT TUE APR 26 2011

TXZ003-004-008-009-262215-
HANSFORD TX-OCHILTREE TX-ROBERTS TX-HUTCHINSON TX-
408 PM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR HUTCHINSON...
ROBERTS...OCHILTREE AND HANSFORD COUNTIES.

AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM...MOVING EAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 26, 4:01 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT TUE APR 26 2011

OKZ001-002-262245-
CIMARRON OK-TEXAS OK-
501 PM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR TEXAS AND CIMARRON
COUNTIES.

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER GRIGGS...MOVING EAST AT 25 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON
Special weather statement, Apr 26, 4:15 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT TUE APR 26 2011

TXZ009-262245-
ROBERTS TX-
515 PM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR ROBERTS COUNTY.

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON
Local storm report, Apr 26, 4:38 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             GUYMON                  36.69N 101.48W
04/26/2011  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1100240

SFJ

The radar

The Amarillo radar (KAMA), 163 km away, was scanning. The volume nearest the first event began at 22:37 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Texas

When
April 26, 4:38 PM CST to 4:40 PM CST
Where
Texas County, 0.69 mi N of Guymon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.690, -101.480

Hail, Texas

When
April 26, 4:40 PM CST to 4:42 PM CST
Where
Texas County, 4.15 mi N of Guymon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.740, -101.480

Hail, Texas

When
April 26, 4:45 PM CST to 4:47 PM CST
Where
Texas County, 0.69 mi N of Guymon
Measured
0.75 in hail
Reported by
Public
Coordinates
36.690, -101.480

Hail, Texas

When
April 26, 4:48 PM CST to 4:50 PM CST
Where
Texas County, 1.31 mi WSW of Goodwell
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.590, -101.650

The Emergency Manager reported that quarter size hail fell of U.S. Highway 54 and was covering the ground.

Hail, Texas

When
April 26, 5:05 PM CST to 5:07 PM CST
Where
Texas County, 0.69 mi N of Guymon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.690, -101.480

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304126, 304127, 304128, 304129, 304130.